Texas, 2018Excessive Heat in Texas, July 19 to 23, 2018
July 19 to 23, 2018 · NWS EWX · 23 events in 22 counties and zones
Strong high pressure settled over South Central Texas, and temperatures soared to record levels. The heat wave started on the 19th in Burnet, Frio, Llano, Medina, Travis, and Williamson Counties with high temperatures reaching 105 and higher.
Every event with a place to put it; 23 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 23
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong high pressure settled over South Central Texas, and temperatures soared to record levels. The heat wave started on the 19th in Burnet, Frio, Llano, Medina, Travis, and Williamson Counties with high temperatures reaching 105 and higher. The hot temperatures spread across the region, reaching their greatest extent on the 23rd when 22 counties reached extreme heat criteria. During this time Austin Bergstrom International Airport had record highs each day from the 20th through the 23rd, Austin Camp Mabry 21-23, and San Antonio 22-23. Both Austin sites set the all-time record high for the month on the 23rd, Bergstrom 109 and Camp Mabry 110. The extreme heat broke on the 24th when highs dropped down closer to 100.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jul 19, 12:02 PM CST, 1 hour 58 minutes earlier.
Area forecast discussion, Jul 19, 12:02 PM CST, 1 hour 58 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Austin/San Antonio TX
102 PM CDT Thu Jul 19 2018
.UPDATE...
Please see the 18Z aviation forecast discussion below.
&&
.AVIATION...
VFR conditions will continue today into Friday morning. We do expect
some low cloud development along I-35 after 10Z Friday. Some brief
periods of MVFR are possible, but prefer to hold off on a mention of
MVFR at this time. Otherwise, winds will continue to remain from the
southerly direction for all TAF sites.
&&
.PREV DISCUSSION... /ISSUED 344 AM CDT Thu Jul 19 2018/
SHORT TERM (Today through Friday)...
Hot and dry conditions continue through the short term. High
temperatures today near or a degree warmer than yesterday. Many
sites in LLano County and isolated locations in Burnet County reached
105 to 107 degrees yesterday. Based on expected temperatures today
near or slightly warmer than these values we have elected to issue
an Excessive Heat Warning for this afternoon and early evening for
both Llano and Burnet Counties. We have also issued a Heat Advisory
for Williamson and Travis Counties, where temperatures of around 102
to 104 degrees are expected. Elsewhere across South Central Texas,
some other isolated locations could reach Advisory criteria. Again,
temperatures on Friday reaching or a degree warmer than today. The
Heat Advisory could potentially be expanded in coverage on Friday.
However, it should be stressed that it will be very hot everywhere
today, through the weekend, and into Monday. Heat safety messaging
does NOT just apply to those counties in a Warning or Advisory.
LONG TERM (Friday Night through Wednesday)...
A strong mid and upper level ridge is forecast to expand through
New Mexico and into West Central Texas Friday through the weekend.
NAEFS and GEFS data indicate H5 ridge heights at maximum heights
over the 30 year climo record for this time of year and H85 and H7
temperatures at or near max temps. Temperatures will warm further
across South Central Texas over the weekend, likely peaking Sunday
and Monday. Highs will range from 100-104 degrees across the Hill
Country, 102-106 degrees along and east the I-35 corridor and 105-110
along the Rio Grande. Record highs will likely be set at least
Sunday and Monday, but potentially Friday ad Saturday as well. Heat
Advisories will likely be needed for most of the region during the
weekend and Monday. Excessive Heat Warnings are likely for Llano and
Burnet and potentially needed for the I-35 corridor and Rio Grande.
ECMWF has trended toward the GFS with ridge backing farther off to
the west Tuesday and Wednesday. This should allow for cooler
temperatures, but still hot, and potentially low chances for
isolated convection on the northerly flow.
Climate...
Record Daily High Temperatures
7/19 7/20 7/21 7/22 7/23
THU FRI SAT SUN MON
--------------------------------
AUS 106* 103 102 102 103
ATT 105 104 104 104 104
DRT 107 106 106 105 105
SAT 106* 101 102 102 103
--------------------------------
*Record for July
&&
.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry 76 104 76 105 78 / 0 0 0 0 0
Austin Bergstrom Intl Airport 75 103 74 103 76 / 0 0 0 0 0
New Braunfels Muni Airport 74 102 74 102 75 / 0 0 0 0 0
Burnet Muni Airport 75 103 75 104 77 / 0 0 0 0 0
Del Rio Intl Airport 78 106 79 106 79 / 0 0 0 0 0
Georgetown Muni Airport 76 104 76 105 78 / 0 0 0 0 0
Hondo Muni Airport 74 105 74 104 75 / 0 0 0 0 0
San Marcos Muni Airport 75 103 74 103 75 / 0 0 0 0 0
La Grange - Fayette Regional 76 102 76 102 76 / 0 0 0 0 0
San Antonio Intl Airport 76 103 76 103 77 / 0 0 0 0 0
Stinson Muni Airport 76 103 76 103 77 / 0 0 0 0 0
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 8 PM CDT this evening for Travis-Williamson.
Excessive Heat Warning until 8 PM CDT this evening for Burnet-Llano.
&&
Mesoscale/Aviation...Platt
Synoptic/Grids...05
Public Service/Data Collection...EWilliamsHazardous weather outlook, Jul 19, 3:10 AM CST, 10 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
410 AM CDT Thu Jul 19 2018
TXZ171>173-183>194-202>209-217>225-228-201100-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
410 AM CDT Thu Jul 19 2018
This Hazardous Weather Outlook is for South-Central Texas..
.DAY ONE...Today And Tonight.
High temperatures today are expected to range from the upper 90s
to near 107 degrees across South Central Texas. An Excessive Heat
Warning has been issued for Llano and Burnet counties for this
afternoon and early evening and a Heat Advisory for Williamson and
Travis counties.
Regardless of warnings and advisories, all of South Central Texas
will be hot today. Take extra precautions if you must work or
spend time outside. Wear light weight and loose fitting
clothing, drink plenty of water, and take frequent breaks,
preferably in an air conditioned area. When possible reschedule
strenuous activities during the morning or mid evening hours.
Young children and pets should never be left unattended in
vehicles under any circumstances. This is especially true during
hot weather when car interiors can reach lethal temperatures in a
matter of minutes. Look before you lock!
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
High temperatures are expected to continue gradually warming
through the weekend and into early next week, peaking Sunday and
Monday. Heat Advisories are likely and potentially Excessive Heat
Warnings.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
Excessive Heat, Blanco
- When
- July 19, 2:00 PM CST to 7:00 PM CST
- Where
- Blanco forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 30.266, -98.400 (the zone’s center; the record gives no point)
Strong high pressure settled over South Central Texas and temperatures soared to record levels. The heat wave started on the 19th in Burnet, Frio, Llano, Medina, Travis, and Williamson Counties with high temperatures reaching 105 and higher. The hot temperatures spread across the region reaching its greatest extent on the 23rd. During this time Austin Bergstrom International Airport had record highs each day from the 20th through the 23rd, Austin Camp Mabry 21-23, and San Antonio 22-23. Both Austin sites set the all-time record high for the month on the 23rd, Bergstrom 109 and Camp Mabry 110. The extreme heat broke on the 24th when highs dropped down closer to 100.
Excessive Heat, Burnet
- When
- July 19, 2:00 PM CST to July 23, 7:00 PM CST
- Where
- Burnet forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 30.788, -98.182 (the zone’s center; the record gives no point)
Strong high pressure settled over South Central Texas and temperatures soared to record levels. The heat wave started on the 19th in Burnet, Frio, Llano, Medina, Travis, and Williamson Counties with high temperatures reaching 105 and higher. The hot temperatures spread across the region reaching its greatest extent on the 23rd. During this time Austin Bergstrom International Airport had record highs each day from the 20th through the 23rd, Austin Camp Mabry 21-23, and San Antonio 22-23. Both Austin sites set the all-time record high for the month on the 23rd, Bergstrom 109 and Camp Mabry 110. The extreme heat broke on the 24th when highs dropped down closer to 100.
Excessive Heat, Frio
- When
- July 19, 2:00 PM CST to July 23, 7:00 PM CST
- Where
- Frio forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 28.868, -99.108 (the zone’s center; the record gives no point)
Strong high pressure settled over South Central Texas and temperatures soared to record levels. The heat wave started on the 19th in Burnet, Frio, Llano, Medina, Travis, and Williamson Counties with high temperatures reaching 105 and higher. The hot temperatures spread across the region reaching its greatest extent on the 23rd. During this time Austin Bergstrom International Airport had record highs each day from the 20th through the 23rd, Austin Camp Mabry 21-23, and San Antonio 22-23. Both Austin sites set the all-time record high for the month on the 23rd, Bergstrom 109 and Camp Mabry 110. The extreme heat broke on the 24th when highs dropped down closer to 100.
Excessive Heat, Llano
- When
- July 19, 2:00 PM CST to July 23, 7:00 PM CST
- Where
- Llano forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 30.706, -98.684 (the zone’s center; the record gives no point)
Strong high pressure settled over South Central Texas and temperatures soared to record levels. The heat wave started on the 19th in Burnet, Frio, Llano, Medina, Travis, and Williamson Counties with high temperatures reaching 105 and higher. The hot temperatures spread across the region reaching its greatest extent on the 23rd. During this time Austin Bergstrom International Airport had record highs each day from the 20th through the 23rd, Austin Camp Mabry 21-23, and San Antonio 22-23. Both Austin sites set the all-time record high for the month on the 23rd, Bergstrom 109 and Camp Mabry 110. The extreme heat broke on the 24th when highs dropped down closer to 100.
Excessive Heat, Medina
- When
- July 19, 2:00 PM CST to July 23, 7:00 PM CST
- Where
- Medina forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 29.356, -99.110 (the zone’s center; the record gives no point)
Strong high pressure settled over South Central Texas and temperatures soared to record levels. The heat wave started on the 19th in Burnet, Frio, Llano, Medina, Travis, and Williamson Counties with high temperatures reaching 105 and higher. The hot temperatures spread across the region reaching its greatest extent on the 23rd. During this time Austin Bergstrom International Airport had record highs each day from the 20th through the 23rd, Austin Camp Mabry 21-23, and San Antonio 22-23. Both Austin sites set the all-time record high for the month on the 23rd, Bergstrom 109 and Camp Mabry 110. The extreme heat broke on the 24th when highs dropped down closer to 100.
Excessive Heat, Travis
- When
- July 19, 2:00 PM CST to July 23, 7:00 PM CST
- Where
- Travis forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 30.335, -97.782 (the zone’s center; the record gives no point)
Strong high pressure settled over South Central Texas and temperatures soared to record levels. The heat wave started on the 19th in Burnet, Frio, Llano, Medina, Travis, and Williamson Counties with high temperatures reaching 105 and higher. The hot temperatures spread across the region reaching its greatest extent on the 23rd. During this time Austin Bergstrom International Airport had record highs each day from the 20th through the 23rd, Austin Camp Mabry 21-23, and San Antonio 22-23. Both Austin sites set the all-time record high for the month on the 23rd, Bergstrom 109 and Camp Mabry 110. The extreme heat broke on the 24th when highs dropped down closer to 100.
Excessive Heat, Williamson
- When
- July 19, 2:00 PM CST to July 23, 7:00 PM CST
- Where
- Williamson forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 30.648, -97.601 (the zone’s center; the record gives no point)
Strong high pressure settled over South Central Texas and temperatures soared to record levels. The heat wave started on the 19th in Burnet, Frio, Llano, Medina, Travis, and Williamson Counties with high temperatures reaching 105 and higher. The hot temperatures spread across the region reaching its greatest extent on the 23rd. During this time Austin Bergstrom International Airport had record highs each day from the 20th through the 23rd, Austin Camp Mabry 21-23, and San Antonio 22-23. Both Austin sites set the all-time record high for the month on the 23rd, Bergstrom 109 and Camp Mabry 110. The extreme heat broke on the 24th when highs dropped down closer to 100.
Excessive Heat, Bastrop
- When
- July 20, 2:00 PM CST to July 23, 7:00 PM CST
- Where
- Bastrop forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 30.104, -97.312 (the zone’s center; the record gives no point)
Strong high pressure settled over South Central Texas and temperatures soared to record levels. The heat wave started on the 19th in Burnet, Frio, Llano, Medina, Travis, and Williamson Counties with high temperatures reaching 105 and higher. The hot temperatures spread across the region reaching its greatest extent on the 23rd. During this time Austin Bergstrom International Airport had record highs each day from the 20th through the 23rd, Austin Camp Mabry 21-23, and San Antonio 22-23. Both Austin sites set the all-time record high for the month on the 23rd, Bergstrom 109 and Camp Mabry 110. The extreme heat broke on the 24th when highs dropped down closer to 100.
Excessive Heat, Atascosa
- When
- July 22, 2:00 PM CST to July 23, 7:00 PM CST
- Where
- Atascosa forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 28.894, -98.527 (the zone’s center; the record gives no point)
Strong high pressure settled over South Central Texas and temperatures soared to record levels. The heat wave started on the 19th in Burnet, Frio, Llano, Medina, Travis, and Williamson Counties with high temperatures reaching 105 and higher. The hot temperatures spread across the region reaching its greatest extent on the 23rd. During this time Austin Bergstrom International Airport had record highs each day from the 20th through the 23rd, Austin Camp Mabry 21-23, and San Antonio 22-23. Both Austin sites set the all-time record high for the month on the 23rd, Bergstrom 109 and Camp Mabry 110. The extreme heat broke on the 24th when highs dropped down closer to 100.
Excessive Heat, Hays
- When
- July 22, 2:00 PM CST to July 23, 7:00 PM CST
- Where
- Hays forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 30.058, -98.031 (the zone’s center; the record gives no point)
Strong high pressure settled over South Central Texas and temperatures soared to record levels. The heat wave started on the 19th in Burnet, Frio, Llano, Medina, Travis, and Williamson Counties with high temperatures reaching 105 and higher. The hot temperatures spread across the region reaching its greatest extent on the 23rd. During this time Austin Bergstrom International Airport had record highs each day from the 20th through the 23rd, Austin Camp Mabry 21-23, and San Antonio 22-23. Both Austin sites set the all-time record high for the month on the 23rd, Bergstrom 109 and Camp Mabry 110. The extreme heat broke on the 24th when highs dropped down closer to 100.
Excessive Heat, Lee
- When
- July 22, 2:00 PM CST to July 23, 7:00 PM CST
- Where
- Lee forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 30.311, -96.966 (the zone’s center; the record gives no point)
Strong high pressure settled over South Central Texas and temperatures soared to record levels. The heat wave started on the 19th in Burnet, Frio, Llano, Medina, Travis, and Williamson Counties with high temperatures reaching 105 and higher. The hot temperatures spread across the region reaching its greatest extent on the 23rd. During this time Austin Bergstrom International Airport had record highs each day from the 20th through the 23rd, Austin Camp Mabry 21-23, and San Antonio 22-23. Both Austin sites set the all-time record high for the month on the 23rd, Bergstrom 109 and Camp Mabry 110. The extreme heat broke on the 24th when highs dropped down closer to 100.
Excessive Heat, Uvalde
- When
- July 22, 2:00 PM CST to July 23, 7:00 PM CST
- Where
- Uvalde forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 29.357, -99.762 (the zone’s center; the record gives no point)
Strong high pressure settled over South Central Texas and temperatures soared to record levels. The heat wave started on the 19th in Burnet, Frio, Llano, Medina, Travis, and Williamson Counties with high temperatures reaching 105 and higher. The hot temperatures spread across the region reaching its greatest extent on the 23rd. During this time Austin Bergstrom International Airport had record highs each day from the 20th through the 23rd, Austin Camp Mabry 21-23, and San Antonio 22-23. Both Austin sites set the all-time record high for the month on the 23rd, Bergstrom 109 and Camp Mabry 110. The extreme heat broke on the 24th when highs dropped down closer to 100.
Excessive Heat, Blanco
- When
- July 22, 2:00 PM CST to July 23, 7:00 PM CST
- Where
- Blanco forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 30.266, -98.400 (the zone’s center; the record gives no point)
Strong high pressure settled over South Central Texas and temperatures soared to record levels. The heat wave started on the 19th in Burnet, Frio, Llano, Medina, Travis, and Williamson Counties with high temperatures reaching 105 and higher. The hot temperatures spread across the region reaching its greatest extent on the 23rd. During this time Austin Bergstrom International Airport had record highs each day from the 20th through the 23rd, Austin Camp Mabry 21-23, and San Antonio 22-23. Both Austin sites set the all-time record high for the month on the 23rd, Bergstrom 109 and Camp Mabry 110. The extreme heat broke on the 24th when highs dropped down closer to 100.
Excessive Heat, Bandera
- When
- July 23, 2:00 PM CST to 7:00 PM CST
- Where
- Bandera forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 29.747, -99.246 (the zone’s center; the record gives no point)
Strong high pressure settled over South Central Texas and temperatures soared to record levels. The heat wave started on the 19th in Burnet, Frio, Llano, Medina, Travis, and Williamson Counties with high temperatures reaching 105 and higher. The hot temperatures spread across the region reaching its greatest extent on the 23rd. During this time Austin Bergstrom International Airport had record highs each day from the 20th through the 23rd, Austin Camp Mabry 21-23, and San Antonio 22-23. Both Austin sites set the all-time record high for the month on the 23rd, Bergstrom 109 and Camp Mabry 110. The extreme heat broke on the 24th when highs dropped down closer to 100.
Excessive Heat, Bexar
- When
- July 23, 2:00 PM CST to 7:00 PM CST
- Where
- Bexar forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 29.449, -98.520 (the zone’s center; the record gives no point)
Strong high pressure settled over South Central Texas and temperatures soared to record levels. The heat wave started on the 19th in Burnet, Frio, Llano, Medina, Travis, and Williamson Counties with high temperatures reaching 105 and higher. The hot temperatures spread across the region reaching its greatest extent on the 23rd. During this time Austin Bergstrom International Airport had record highs each day from the 20th through the 23rd, Austin Camp Mabry 21-23, and San Antonio 22-23. Both Austin sites set the all-time record high for the month on the 23rd, Bergstrom 109 and Camp Mabry 110. The extreme heat broke on the 24th when highs dropped down closer to 100.
Excessive Heat, Caldwell
- When
- July 23, 2:00 PM CST to 7:00 PM CST
- Where
- Caldwell forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 29.837, -97.620 (the zone’s center; the record gives no point)
Strong high pressure settled over South Central Texas and temperatures soared to record levels. The heat wave started on the 19th in Burnet, Frio, Llano, Medina, Travis, and Williamson Counties with high temperatures reaching 105 and higher. The hot temperatures spread across the region reaching its greatest extent on the 23rd. During this time Austin Bergstrom International Airport had record highs each day from the 20th through the 23rd, Austin Camp Mabry 21-23, and San Antonio 22-23. Both Austin sites set the all-time record high for the month on the 23rd, Bergstrom 109 and Camp Mabry 110. The extreme heat broke on the 24th when highs dropped down closer to 100.
Excessive Heat, Comal
- When
- July 23, 2:00 PM CST to 7:00 PM CST
- Where
- Comal forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 29.808, -98.278 (the zone’s center; the record gives no point)
Strong high pressure settled over South Central Texas and temperatures soared to record levels. The heat wave started on the 19th in Burnet, Frio, Llano, Medina, Travis, and Williamson Counties with high temperatures reaching 105 and higher. The hot temperatures spread across the region reaching its greatest extent on the 23rd. During this time Austin Bergstrom International Airport had record highs each day from the 20th through the 23rd, Austin Camp Mabry 21-23, and San Antonio 22-23. Both Austin sites set the all-time record high for the month on the 23rd, Bergstrom 109 and Camp Mabry 110. The extreme heat broke on the 24th when highs dropped down closer to 100.
Excessive Heat, Edwards
- When
- July 23, 2:00 PM CST to 7:00 PM CST
- Where
- Edwards forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 29.983, -100.305 (the zone’s center; the record gives no point)
Strong high pressure settled over South Central Texas and temperatures soared to record levels. The heat wave started on the 19th in Burnet, Frio, Llano, Medina, Travis, and Williamson Counties with high temperatures reaching 105 and higher. The hot temperatures spread across the region reaching its greatest extent on the 23rd. During this time Austin Bergstrom International Airport had record highs each day from the 20th through the 23rd, Austin Camp Mabry 21-23, and San Antonio 22-23. Both Austin sites set the all-time record high for the month on the 23rd, Bergstrom 109 and Camp Mabry 110. The extreme heat broke on the 24th when highs dropped down closer to 100.
Excessive Heat, Gillespie
- When
- July 23, 2:00 PM CST to 7:00 PM CST
- Where
- Gillespie forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 30.318, -98.946 (the zone’s center; the record gives no point)
Strong high pressure settled over South Central Texas and temperatures soared to record levels. The heat wave started on the 19th in Burnet, Frio, Llano, Medina, Travis, and Williamson Counties with high temperatures reaching 105 and higher. The hot temperatures spread across the region reaching its greatest extent on the 23rd. During this time Austin Bergstrom International Airport had record highs each day from the 20th through the 23rd, Austin Camp Mabry 21-23, and San Antonio 22-23. Both Austin sites set the all-time record high for the month on the 23rd, Bergstrom 109 and Camp Mabry 110. The extreme heat broke on the 24th when highs dropped down closer to 100.
Excessive Heat, Guadalupe
- When
- July 23, 2:00 PM CST to 7:00 PM CST
- Where
- Guadalupe forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 29.583, -97.949 (the zone’s center; the record gives no point)
Strong high pressure settled over South Central Texas and temperatures soared to record levels. The heat wave started on the 19th in Burnet, Frio, Llano, Medina, Travis, and Williamson Counties with high temperatures reaching 105 and higher. The hot temperatures spread across the region reaching its greatest extent on the 23rd. During this time Austin Bergstrom International Airport had record highs each day from the 20th through the 23rd, Austin Camp Mabry 21-23, and San Antonio 22-23. Both Austin sites set the all-time record high for the month on the 23rd, Bergstrom 109 and Camp Mabry 110. The extreme heat broke on the 24th when highs dropped down closer to 100.
Excessive Heat, Kendall
- When
- July 23, 2:00 PM CST to 7:00 PM CST
- Where
- Kendall forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 29.945, -98.712 (the zone’s center; the record gives no point)
Strong high pressure settled over South Central Texas and temperatures soared to record levels. The heat wave started on the 19th in Burnet, Frio, Llano, Medina, Travis, and Williamson Counties with high temperatures reaching 105 and higher. The hot temperatures spread across the region reaching its greatest extent on the 23rd. During this time Austin Bergstrom International Airport had record highs each day from the 20th through the 23rd, Austin Camp Mabry 21-23, and San Antonio 22-23. Both Austin sites set the all-time record high for the month on the 23rd, Bergstrom 109 and Camp Mabry 110. The extreme heat broke on the 24th when highs dropped down closer to 100.
Excessive Heat, Kerr
- When
- July 23, 2:00 PM CST to 7:00 PM CST
- Where
- Kerr forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 30.062, -99.350 (the zone’s center; the record gives no point)
Strong high pressure settled over South Central Texas and temperatures soared to record levels. The heat wave started on the 19th in Burnet, Frio, Llano, Medina, Travis, and Williamson Counties with high temperatures reaching 105 and higher. The hot temperatures spread across the region reaching its greatest extent on the 23rd. During this time Austin Bergstrom International Airport had record highs each day from the 20th through the 23rd, Austin Camp Mabry 21-23, and San Antonio 22-23. Both Austin sites set the all-time record high for the month on the 23rd, Bergstrom 109 and Camp Mabry 110. The extreme heat broke on the 24th when highs dropped down closer to 100.
Excessive Heat, Real
- When
- July 23, 2:00 PM CST to 7:00 PM CST
- Where
- Real forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 29.832, -99.822 (the zone’s center; the record gives no point)
Strong high pressure settled over South Central Texas and temperatures soared to record levels. The heat wave started on the 19th in Burnet, Frio, Llano, Medina, Travis, and Williamson Counties with high temperatures reaching 105 and higher. The hot temperatures spread across the region reaching its greatest extent on the 23rd. During this time Austin Bergstrom International Airport had record highs each day from the 20th through the 23rd, Austin Camp Mabry 21-23, and San Antonio 22-23. Both Austin sites set the all-time record high for the month on the 23rd, Bergstrom 109 and Camp Mabry 110. The extreme heat broke on the 24th when highs dropped down closer to 100.
- Excessive Heat
- Heat at or above the local excessive heat warning criteria, or heat that caused deaths.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Missouri, July 19, 201817 deaths · $101,000 · 1 in hail · 42 events
- Tornadoes and Hail in Iowa, July 19, 201836 injured · $320 million · EF3 · 39 events
- Excessive Heat in Oklahoma, July 19 to 21, 201820 injured · 24 events
- Heat in Texas, July 19, 20181 death · 1 event
- High Surf in North Carolina, July 19, 20181 death · 1 event
- Flash Flood in North Dakota, July 19, 2018$500,000 · 1 event
- Hail and Damaging Winds in Mississippi, July 19 to 20, 2018$182,000 · 1.25 in hail · 15 events
- Lightning Strike in Mississippi, July 19, 2018$250,000 · 1 event
- Flash Flooding in Utah, July 19 to 22, 2018$150,000 · 4 events
- Hail and Damaging Winds in Kansas, July 19, 201878 kt wind · 46 events
- Tornadoes and Hail in Iowa, July 19, 2018EF1 · 14 events
- Damaging Winds and Strong Wind in Illinois, July 19, 2018$35,000 · 52 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 773938, 773941, 773942, 773943, 773944, 773945, 773946, 773935, 773915, 773916, 773917, 773919, 773940, 773922, 773923, 773924, 773926, 773927, 773928, 773929, 773930, 773932, 773933.